MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR418HM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We have requested the return of the subject ojr418hm optiflow junior 2 home nasal cannula for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in canada reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an ojr418hm optiflow junior 2 home nasal cannula become loose and the tubing detached.There was no patient consequence.
 
Event or Problem Description
A distributor in canada reported via a fisher & paykel healthcare (f&p) field representative, that the tubing of an ojr418hm optiflow junior 2 home nasal cannula became loose and the tubing detached.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject ojr418hm optiflow junior 2 home nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information, photograph and description of events provided by the distributor, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the right side of the tubing of the ojr418hm optiflow junior 2 home nasal cannula was detached from the cannula, confirming the reported fault.Conclusion: without the subject device, we are unable to determine the exact cause of the reported fault.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject ojr418hm optiflow junior 2 home nasal cannula would have met the required specifications at the time of production.The user instructions which accompany the ojr418hm optiflow junior 2 home nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application, this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr418hm optiflow junior 2 home nasal cannula was returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the information, photograph and description of events provided by the distributor, evaluation of the return device, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the subject device confirmed that both tubes were detached from the cannula with visible glue residue on the ends of both detached tubes and inside the cannula joints.Conclusion: our investigation could not determine the exact cause of the reported damage to the subject device.Based on our knowledge of the product it is most likely that the tubing was subjected to excessive force.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject ojr418hm optiflow junior 2 home nasal cannula would have met the required specifications at the time of production.The user instructions which accompany the ojr418hm optiflow junior 2 home nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21085821
Report Number9611451-2025-00004
Device Sequence Number12489490
Product Code BTT
UDI-Device Identifier09420012461452
UDI-Public(01)09420012461452(10)2103232825(11)240711(17)271107
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K222292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418HM
Device Catalogue NumberOJR418HM
Device Lot Number2103232825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/26/2025
05/15/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date03/26/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown